MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO AVAFLEX BALLOON 10G 15MM; ARTHROSCOPE

STRYKER INSTRUMENTS-KALAMAZOO AVAFLEX BALLOON 10G 15MM; ARTHROSCOPE
Catalog Number AFB1015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/20/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the while removing the needle to inject more cement, the cement hardened and the needle broke off in the patient.There was a clinically significant medical delay as the patient was taken to the operating room to remove the device material left behind.A portion of the device was left in the patient.No additional adverse consequences were reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a root cause could not be determined for the event.Discarded.
 
Event or Problem Description

Brand Name
AVAFLEX BALLOON 10G 15MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key7702434
Report Number0001811755-2018-01175
Device Sequence Number10950607
Product Code HRX
UDI-Device Identifier10885403223259
UDI-Public10885403223259
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAFB1015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1